I was wondering if anyone has had a problem with excessive sweating on plaquenil. I know it isn't menopause because I went through forced menopause 20 years ago. I just can't control it. Before starting the meds I was having problems with being very sensitive to hot and cold, but now I can't cool off. Any suggestions?
Talk to your doctor about this. I would call today. How long have you been taking it? Are you on other meds that would impact absorption?
I agree with Stoney, your Dr needs to know about this!
Hope you can get this straightened out!
This is kind of unusual. If you look up Plaquenil side effects sweating is not listed. Your best bet is to discuss it with your md.
I do, and I could swear somewhere I read that it is a side effect from the Plaquenil. I just deal with it, as it was better than the painful joints everywhere. I think it did get a little bit less with time, but not much. I have been on it two and a half years.
I have some meds that do this to me, as well. I drink a lot of very cold water, use cold packs and stand under the fan a lot. I dress for "hot flashes" anyway, but the med induced stuff lasts longer. I agree about talking to your doctor, though. I know my meds cause this because it is listed as a side effect, but when you have a symptom that is not listed, you really should call the doc. Plus, you never know when something is not a med but a coincidence of symptoms starting that you did not have before. Autoimmune diseases are just a long list of weirdness.
Something else you might consider is maybe Plaquenil is causing strong side effects because of other meds you maybe taking. Since I am on more than13 different meds, I constructed an excel sheet that shows which drugs shared the same side effects, My doctor has it in her chart and I keep a copy of it on my frig. This is my way of feeling that I am better informed and empowered! Let me know if you need to see mine.
I haven't had the nerve to call my rheumy about the sweating because I could tell he was very annoyed with me for having put off taking the plaquenil because I read it was bad to take with zocor, especially since I already have liver disease. I am almost positive it is the plaquenil because it starts within 2 hours of my taking it (both doses). As I mentioned before, I already went through menopause in my late 20's through my mid-30's because of an emergency hyterectomy. So I know that isn't my problem.
I am taking:
Aspirin - 81mg
Prilosec - 20 mg
Zocor - 40mg
Plaqenil - 200mg twice a day
Paxil - 20mg
I appreciate all your help. I am new to this autoimmune business and more than a little scared and confused.
Sorry, I mentioned what my liver problem was caused by in another post and just had a brain cramp thinking i did so in this one as well. I have a genetic problem with my cholesterol bad enough it gave me fatty liver disease. I take the aspirin as a precaution only as instructed by my GP. She did run a thyroid test a few months ago which came out normal. But i have to admit this was done before i was on any of these medications. A second cholesterol test showed my cholesterol had dropped over 100 points and my liver function was slightly improved. But again this was before the plaquenil and paxil were added. I could stop taking the prilosec, i just hate the thought of the nausea and indigestion coming back full force. UGH! this disease sucks!
I just started taking the plaquenil 2 weeks ago.